MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 3.5MM SIDE 21 DEG -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR 3.5MM SIDE 21 DEG -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 225302
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: udi: (b)(4).Investigation summary:according to the information received, it was reported that during an arcr for the rotator cuff tear, when the device was attached before surgery, the device did not work.There was no surgical delay and no harm to the patient.The shaft condition was reviewed again with the supplier and no anomalies were found that could be suggested a flexibility test.The functional test was performed to evaluate the reported condition of the device.The vapr 3.5mm side 21 deg -ea was returned to manufacturer for evaluation.The manufacturer conducted visual inspection and functional test of device received by customer.The visual inspection revealed that the device not returned in the original packaging, no handpiece returned, active tip does not show any signs of activation and the rear cap is partially detached and scratched.The continuity active was failed and during the functional test no activation on either mode.A further investigation was performed; as a result, the investigation found that the active wire solder to the pcb was intact, therefore the break is further down the shaft of the device.The active wire solder to the pcb was intact indicating that the break was occurring along the shaft.On further investigation it was confirmed that the break was caused by a cut wire just before entering in the return tube.The issue could have caused an intermittent connection that would pass the electrical testing at process id 135.The exact root cause could not be determined, possible causes been the component or an issue during manufacturing process.A dhr review has been performed for the complaint device lot number u2203137 (jun 2022); no issues (ncrs or deviations) with the manufacturing process have been noted which might explain the failures observed.The investigation confirmed that the device did not function, a break in the active continuity circuit was discovered.The device failed both electrical and functional testing due to a break in the active continuity circuit across the solder joint socket.To determine root cause and identify any corrective actions a capa investigation has been initiated.Potential root causes to be investigated as part of this capa will be the manufacturing process.As detailed in the product control plan this product is 100% inspected for continuity and capacitance as part of its product test regime therefore all reasonable containment is in place.A review of our complaint records over the last 12 months has shown that the reported event is an isolated case.This product issue is already being addressed by quality system to determine the root cause of the failure and implement any possible applicable actions, a number of quality issue was created to traced this issue.At this point in time, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by the affiliate in japan that prior to an arthroscopy rotator cuff repair procedure for rotator cuff tear on (b)(6) 2023, it was observed that the vapr 3.5mm side 21 deg device did not work when it was attached.During in-house engineering evaluation, it was determined that the device had a break along the shaft caused by a cut wire just before entering in the return tube.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.The device was brand new and the first use when the issue occurred.

Brand Name
VAPR 3.5MM SIDE 21 DEG -EA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key18316609
Report Number1221934-2023-04534
Device Sequence Number6152113
Product Code GEI
UDI-Device Identifier10886705009268
UDI-Public10886705009268
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K974022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number225302
Device Lot NumberU2203137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2023
Supplement Date Received by Manufacturer02/20/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown